Alert archive / California / Wind Advisories in 2008

Wind Advisory 20, NWS Sacramento, CA

July 20, 2008

NWS Sacramento, CA issued this wind advisory at Jul 20, 2008, 4:25 PM PDT. It took effect at Jul 20, 2008, 5:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2008, 4:25 PM PDT (23:25 UTC)
In effect from
Jul 20, 2008, 5:00 PM PDT
Expired
Jul 21, 2008, 4:00 AM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 202325
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
425 PM PDT SUN JUL 20 2008

...A STRONG DELTA BREEZE TO CONTINUE THROUGH THIS EVENING...


CAZ018-210600-
/O.NEW.KSTO.WI.Y.0020.080721T0000Z-080721T0600Z/
CARQUINEZ STRAIT AND DELTA-
425 PM PDT SUN JUL 20 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE
CARQUINEZ STRAIT AND THE DELTA.

STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO BLOW THROUGH THE
CARQUINEZ STRAIT THIS EVENING. SUSTAINED SOUTHWESTERLY WINDS WILL
RANGE BETWEEN 20 AND 35 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE.
ALTHOUGH THESE GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...THE STRONGEST WINDS WILL BE BETWEEN NOW AND 11 PM.
DRIVERS ALONG INTERSTATES 80 AND 680 AS WELL AS HIGHWAY 12 SHOULD
USE CAUTION...AS HIGHER GUSTS MAY MAKE DRIVING
DIFFICULT...ESPECIALLY OVER THE BENICIA-MARTINEZ BRIDGE.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KSTO 210604
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1104 PM PDT SUN JUL 20 2008

...A STRONG DELTA BREEZE TO CONTINUE THROUGH THIS EVENING...

CAZ018-211100-
/O.EXT.KSTO.WI.Y.0020.000000T0000Z-080721T1100Z/
CARQUINEZ STRAIT AND DELTA-
1104 PM PDT SUN JUL 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT MONDAY. 

STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO BLOW THROUGH THE
CARQUINEZ STRAIT OVERNIGHT. SUSTAINED SOUTHWESTERLY WINDS WILL
RANGE BETWEEN 20 AND 35 MPH...WITH GUSTS UP TO 45 MPH. ALTHOUGH
WINDY CONDITIONS WILL CONTINUE ON MONDAY THROUGH THE DELTA...THE
STRONGEST WINDS WILL BE DURING THE OVERNIGHT HOURS. DRIVERS ALONG
INTERSTATES 80 AND 680 AS WELL AS HIGHWAY 12 SHOULD USE
CAUTION...AS HIGHER GUSTS MAY MAKE DRIVING DIFFICULT... ESPECIALLY
OVER THE BENICIA-MARTINEZ BRIDGE.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RB
000 
WWUS76 KSTO 211108
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
408 AM PDT MON JUL 21 2008

CAZ018-211215-
/O.EXP.KSTO.WI.Y.0020.000000T0000Z-080721T1100Z/
CARQUINEZ STRAIT AND DELTA-
408 AM PDT MON JUL 21 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE CARQUINEZ STRAIT AND DELTA IS NO LONGER
IN EFFECT.

GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE TODAY...THOUGH
NOT AS STRONG AS SUNDAY EVENING. MOTORISTS ARE ADVISED TO EXERCISE
CAUTION WHEN DRIVING THROUGH THIS REGION TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 3:30 PM PDT, 55 minutes earlier.

Area forecast discussion, Jul 20, 3:30 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT SUN JUL 20 2008

.DISCUSSION...

.UPDATE...
THERMAL TROF CLINGING TO THE SIERRA CREST THIS AFTERNOON AND
MOISTURE STREAMING NORTH IS TRIGGERING A FEW LIGHT SHOWERS ALONG THE
WEST SLOPES. WILL LEAVE THESE IN THE FORECAST THIS EVENING...ALONG
WITH THE THREAT OF A THUNDERSTORM. THE UPPER LOW OFF THE COAST SEEMS
TO BE STRETCHING EAST-WEST ABOUT 200 MILES WEST OF SAN FRANCISCO PER
THE NAM SOLUTION. THE NAM IS STILL SLOWER BRINGING THIS FEATURE
INLAND...THE GFS AND THE ECMWF ARE MORE PROGRESSIVE. WE WENT MORE
WITH THE NAM AND INDICATED THE BEST CHANCE OF THUNDER OVER THE
NORTHERN MOUNTAINS MONDAY NIGHT INTO TUESDAY MORNING. THE TOTAL
TOTALS INDEX STILL KEEPS THE BETTER THREAT OF HIGH BASED THUNDER TO
THE NORTH OF OUR WARNING AREA...THEREFORE NO FIRE WEATHER WATCH HAS
BEEN ISSUED.

GOTTA LOVE THAT DELTA BREEZE...KEEPING TEMPERATURES IN THE LOWER TO
MIDDLE 80S IN SACRAMENTO IN LATE JULY.  THE MARINE LAYER IS UP TO
2500 FEET AND SOME STRATUS MAY MOVE INTO THE SOUTHERN SAC VALLEY
TOMORROW MORNING. A SLOWER MOVING UPPER LOW MAY KEEP US IN THIS
DELIGHTFUL SCENARIO INTO MONDAY NIGHT...BEFORE 500MB HEIGHTS BEGIN
TO RISE TUESDAY. SG

.PREVIOUS DISCUSSION (ISSUED 930 AM SUNDAY)...
SATELLITE THIS MORNING SHOWS AN EXTENSIVE STRATUS LAYER THAT HAS
SPREAD INLAND TO THE DELTA AREA. THE FRINGES OF DEEPER MONSOONAL
MOISTURE...ALONG WITH ENTRAINED MOISTURE FROM HURRICANE FAUSTO...ARE
WORKING INTO CENTRAL CALIFORNIA. THERE HAVE BEEN ISOLATED LIGHTNING
STRIKES IN AREAS SOUTH OF OUR WARNING AREA. THE WATER VAPOR LOOP
ALSO SHOWS HIGH LEVEL MOISTURE FROM THE REMAINS OF TROPICAL SYSTEM
ELIDA CAUGHT IN THE SOUTHWEST FLOW ONTO THE CENTRAL CALIFORNIA
COAST. THE UPPER LOW 300 MILES WEST OF SAN FRANCISCO WILL DRIFT
CLOSER TO OUR AREA TODAY...INDUCING 500MB HEIGHT RISES ACROSS OUR
REGION. THERE IS A SHEAR LOBE NEAR SACRAMENTO THAT WILL LIFT INTO
NORTHEAST CALIFORNIA LATER THIS MORNING. THIS MAY BRING SOME CUMULUS
BUILDUPS TO THE LASSEN PARK AREA LATER THIS AFTERNOON...BUT IN
GENERAL EXPECT ANY CONVECTION TO REMAIN NORTH AND / OR EAST OF OUR
AREA. THE SECOND VORT MAX RESPONSIBLE FOR THE MORNING CONVECTION
SOUTH OF US WILL SHEAR APART AND LIFT NORTHEAST DURING THE DAY.
WHILE WE CAN NOT RULE OUT AN ISOLATED THUNDERSTORMS OR LIGHT SHOWER
SOUTH OF HIGHWAY 50 THIS MORNING...MORE FAVORED AREAS FOR CONVECTION
WILL BE EAST OF THE SIERRA CREST.

THE MARINE LAYER WILL KEEP A ROBUST ONSHORE FLOW GOING THROUGH
TOMORROW NIGHT. EXPECT A FABULOUS DAY IN SACRAMENTO TODAY WITH HIGHS
IN THE 80S. AFTERNOON TEMPERATURES AT VALLEJO WILL PROBABLY ONLY
MAKE IT INTO THE MIDDLE TO UPPER 60S. WE HAVE UPDATED THE FORECAST
TO INCLUDE MORE CLOUD COVER FROM SACRAMENTO SOUTHWARD AND INTO THE
FOOTHILLS AND WEST SLOPES OF THE SIERRA. HIGHER HUMIDITY AND THE
LACK OF ADDITIONAL BURN OUT OPERATIONS HAVE HELPED ALLEVIATE THE
SMOKE PROBLEMS IN THE NORTHERN SAC VALLEY THIS MORNING.

THE GFS IS MORE PROGRESSIVE WITH THE UPPER LOW...BRINGING IT
THROUGH NORTHERN CALIFORNIA MONDAY NIGHT...WHILE THE NAM-12 IS ABOUT
12 HOURS SLOWER...AND FARTHER SOUTH. IF THE LOW DRIFTS CLOSE ENOUGH
ON MONDAY...AN AREA OF FAVORABLE DIFFLUENCE ALOFT WILL AFFECT THE
LASSEN PARK AREA AND PERHAPS THE SHASTA COUNTY MOUNTAINS. WITH
COOLER AIR ALOFT...THESE AREAS WILL BE SUSCEPTIBLE TO AFTERNOON
THUNDERSTORMS. CUMULUS BUILDUPS ARE ALSO POSSIBLE OVER THE MENDOCINO
MOUNTAINS. NOCTURNAL THUNDERSTORMS WILL BE ADDED TO THE NORTHERN
MOUNTAINS MONDAY NIGHT...AND CONTINUED INTO TUESDAY MORNING. WE
EXPECT THE BEST THREAT OF THUNDERSTORMS TO BE WHEN THE UPPER LOW
MOVES THROUGH...WHICH MAY OCCUR MONDAY NIGHT OR TUESDAY MORNING. THE
MODELS ARE INDICATING A DEEP DRY SUB CLOUD LAYER INITIALLY...SO DRY
THUNDERSTORMS ARE POSSIBLE. WE HAVE A CONFERENCE CALL TO DISCUSS
FIRE WEATHER ISSUES IN A LITTLE WHILE...BUT THE INITIAL THINKING IS
THAT COVERAGE WILL BE MORE ISOLATED IN NATURE. SG

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)...
RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST NUDGES NORTHWEST INTO
NORTHERN CALIFORNIA THURSDAY AND FRIDAY.  THIS WILL BRING A LITTLE
WARMER TEMPERATURES ALONG WITH DRY WEATHER. SOME MID LEVEL MOISTURE
MAY MOVE INTO SIERRA FOR SOME AFTERNOON CUMULUS NEAR THE CREST.
NORTHERLY WINDS ARE EXPECTED THURSDAY MORNING AND FRIDAY MORNING WITH
MFR-SAC GRADIENT AROUND 7 MB. THE DOWNSLOPE WINDS WILL BRING AREAS
OF POOR HUMIDITY RECOVERIES OVERNIGHT. THE WINDS ARE EXPECTED TO
TURN UPSLOPE DURING THE DAY.  THE RIDGE WEAKENS OVER NORTHERN
CALIFORNIA ON SUNDAY WITH AN UPPER LEVEL TROUGH OVER THE COAST
BRINGING A LITTLE COOLER TEMPERATURES.

&&

.AVIATION...
UPPER LEVEL TROUGH OFF THE COAST OF NORTHERN CALIFORNIA WITH SOUTH
TO SOUTHWEST FLOW ALOFT. GENERALLY VFR CONDITIONS ARE EXPECTED OVER
INTERIOR NORTHERN CALIFORNIA THROUGH TOMORROW EXCEPT LOCAL MVFR/IFR
CONDITIONS IN THE VICINITY OF THE WILDFIRES. SOUTHWESTERLY SFC WND
25G35KTS NEAR THE DELTA  AND SFC WND GUSTS TO 30KTS OVER THE HIGHER
MOUNTAINS THIS AFTERNOON AND EVENING. LOW CLOUDS ARE EXPECTED TO
MOVE INLAND AFT 03Z. GOOD ONSHORE FLOW AND MARINE LAYER AROUND 2200
FEET WILL BRING LOW CLOUDS INTO THE DELTA AREA AND POSSIBLY INTO
ADJACENT VALLEYS BY MORNING. ACCAS ALONG WITH MID LEVEL MOISTURE IS
MOVING UP FROM THE SOUTH INTO THE NORTHERN CALIFORNIA. SCATTERED
CUMULUS WITH ISOLATED -TSRA NEAR THE SIERRA CREST THIS AFTERNOON AND
EVENING. THE UPPER LOW IS EXPECTED TO MOVE INLAND LATE MONDAY OR
EARLY TUESDAY BRINGING A THREAT OF THUNDERSTORMS TO THE HIGHER
TERRAIN OF INTERIOR NORTHERN CALIFORNIA MONDAY INTO TUESDAY FOR
ISOLD -TSRA AND LOCAL MVFR CONDITIONS AND SFC WND UP TO G40KTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 20, 5:34 AM PDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
534 AM PDT SUN JUL 20 2008

CAZ013>019-063-064-066>069-211400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
534 AM PDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN MOUNTAINS
MONDAY AND MONDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.